ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Geometrical features of a nonlinear wavefront

Prasad, Phoolan (2000) Geometrical features of a nonlinear wavefront. In: Current Science, 79 (7). pp. 961-967.

[img]
Preview
PDF
30geo79(7)-oct2000.pdf

Download (289Kb)

Abstract

We use the equations of weakly nonlinear ray theory (WNLRT), developed by us over a number of years, to study all possible shapes which a nonlinear wavefront in a polytropic gas can have. As seen in experiments, a converging nonlinear wavefront avoids folding itself in a caustic region of a linear theory and emerges unfolded with a pair of kinks. We review the work of Baskar, Potadar and Szeftel showing the way in which the solution of a Riemann problem of the conservation form of the equations of WNLRT can be used to study the formation of new shapes of a nonlinear wavefront from a single singularity on it. We also study the ultimate result of interactions of elementary shapes on the front.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 13 Sep 2004
Last Modified: 19 Sep 2010 04:16
URI: http://eprints.iisc.ernet.in/id/eprint/1807

Actions (login required)

View Item View Item